EconPapers    
Economics at your fingertips  
 

Some practical considerations concerning piecewise linear approximations

C.K. Yuen

Mathematics and Computers in Simulation (MATCOM), 1976, vol. 18, issue 2, 89-91

Abstract: An explicit formula expressing the error of a linear approximation to a given function is shown. The result gives us a simple method of choosing the ⪡breakpoints⪢ of a piecewise linear approximation. Some comments on ⪡interpolative⪢ versus ⪡minimax⪢ approximation and equal versus variable length pieces are also given.

Date: 1976
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378475476900185
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:18:y:1976:i:2:p:89-91

DOI: 10.1016/0378-4754(76)90018-5

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:18:y:1976:i:2:p:89-91